Alert archive / Wyoming / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Dec 15, 2012, 9:07 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 16, 2012, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 9:07 PM MST (04:07 UTC)
- In effect from
- Dec 16, 2012, 6:00 PM MST
- Expired
- Dec 16, 2012, 5:25 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS45 KCYS 160407 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 907 PM MST SAT DEC 15 2012 ...MORE SNOW ON THE WAY TO THE SNOWY AND SIERRA MADRE RANGES EARLY NEXT WEEK... .A FAVORABLE MOIST WESTERLY UPSLOPE FLOW WILL PLOW INTO THE SNOWY AND SIERRA MADRE RANGES BEGINNING IN EARNEST SUNDAY NIGHT AND CONTINUING AT LEAST THROUGH THE DAY ON TUESDAY. BY THE TIME MID- WEEK ARRIVES THE POTENTIAL EXISTS FOR 1 TO 2 FEET OF NEW SNOWFALL...WITH THE HIGHEST AMOUNTS ALONG WEST FACING SLOPES. SNOW WILL COMBINE WITH STRONG WINDS PRODUCING SIGNIFICANT BLOWING SNOW ON MONDAY AND MONDAY NIGHT. SNOW IS EXPECTED TO DISSIPATE ON WEDNESDAY. WYZ112-114-162100- /O.NEW.KCYS.WS.A.0008.121217T0100Z-121219T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 907 PM MST SAT DEC 15 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON. * TIMING...SUNDAY NIGHT THROUGH TUESDAY. * TOTAL SNOW ACCUMULATIONS...1 TO 2 FEET WITH HIGHEST AMOUNTS ALONG WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. VISIBILITIES WILL BE REDUCED BELOW A HALF A MILE DURING THIS PERIOD. * IMPACTS...OUTDOOR ENTHUSIASTS PLANNING TO RECREATE IN THE SNOWY AND SIERRA MADRE RANGES EARLY NEXT WEEK WILL WANT TO PREPARE TO ENCOUNTER THESE WINTRY CONDITIONS AND STAY TUNED TO LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
1 follow-up statement
164 WWUS45 KCYS 161225 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 525 AM MST SUN DEC 16 2012 ...PROLONGED PERIOD OF SNOW EXPECTED IN THE SNOWY AND SIERRA MADRE RANGES THROUGH MIDWEEK... .A FAVORABLE MOIST WESTERLY UPSLOPE FLOW WILL PLOW INTO THE SNOWY AND SIERRA MADRE RANGES BEGINNING IN EARNEST TONIGHT AND CONTINUING AT LEAST THROUGH THE DAY ON TUESDAY. BY THE TIME MID-WEEK ARRIVES THE POTENTIAL EXISTS FOR 1 TO 2 FEET OF NEW SNOWFALL...WITH THE HIGHEST AMOUNTS ALONG WEST FACING SLOPES. SNOW WILL COMBINE WITH STRONG WINDS TO PRODUCE SIGNIFICANT BLOWING SNOW LATE TONIGHT THROUGH MONDAY NIGHT. SNOW IS EXPECTED TO DISSIPATE ON WEDNESDAY. WYZ112-114-170200- /O.UPG.KCYS.WS.A.0008.121217T0100Z-121219T0100Z/ /O.NEW.KCYS.WS.W.0010.121217T0100Z-121219T0100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 525 AM MST SUN DEC 16 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...6 PM THIS EVENING THROUGH TUESDAY. * TOTAL SNOW ACCUMULATIONS...1 TO 2 FEET WITH HIGHEST AMOUNTS ALONG WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS WITH GUSTS OF 55 TO 65 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW LATE TONIGHT AND CONTINUING THROUGH MONDAY NIGHT. VISIBILITIES WILL BE REDUCED BELOW ONE HALF A MILE DURING THIS PERIOD. * IMPACTS...OUTDOOR ENTHUSIASTS PLANNING TO RECREATE IN THE SNOWY AND SIERRA MADRE RANGES THROUGH EARLY THIS WEEK WILL WANT TO PREPARE TO ENCOUNTER THESE WINTRY CONDITIONS AND STAY TUNED TO LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ RJM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Dec 15, 5:11 PM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 15, 5:11 PM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MST SAT DEC 15 2012
.AVIATION...00Z ISSUANCE...
A PASSING UPPER-LEVEL DISTURBANCE TO BRING A PERIOD OF MVFR/IFR
CIGS TO MOST AIRPORTS TONIGHT. KCYS...KBFF...KSNY AND KAIA WILL
SEE THE BEST OPPORTUNITY TO SEE -SN THROUGH 12Z...ALTHOUGH LITTLE
IF ANY ACCUMULATIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE
BACK INTO VFR GENERALLY AFTER 14-16Z ONCE THE SYSTEM DEPARTS INTO
THE PLAINS. WINDS WILL INCREASE AT KRWL...KLAR AND KCYS AFTER 18Z
WITH GUSTS OF 35 TO 40 KNOTS ANTICIPATED.
&&
.PREV DISCUSSION... /ISSUED 414 PM MST SAT DEC 15 2012/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
ACTIVE PERIOD AHEAD WITH SEVERAL CHANCES FOR SNOW AND POSSIBLE WINTER
HEADLINES AS WELL AS A FAIRLY WIDESPREAD WIND EVENT LOOKING MORE
AND MORE LIKELY.
CURRENTLY...LATEST WATER VAPOR IMAGERY SHOWING A FAIRLY POTENT
UPPER LEVEL SHORTWAVE CONTINUING TO PUSH NORTHEAST INTO
SOUTHWESTERN COLORADO THIS AFTERNOON. PIECE OF ENERGY OUT AHEAD OF
THIS SHORTWAVE IMPACTING SOUTHERN CARBON COUNTY IN THE SNOWY AND
SIERRA MADRE RANGES...EXTENDING EAST INTO LARAMIE COUNTY. WYDOT
WEBCAMS SHOWING SNOW ACCUMULATING ON THE INTERSTATE 80 SUMMIT
BETWEEN CHEYENNE AND LARAMIE WITH A FEW REPORTS OF SNOW OCCURRING
HERE IN THE LOWER ELEVATIONS OF LARAMIE COUNTY. DEFINITELY THE
WORST AREA LOOKS TO BE THE SNOWY AND SIERRA MADRE RANGES. LOOKING
AT LATEST SNOTEL REPORTS...AS MUCH AS 6 TO 10 INCHES HAVE FALLEN
SO FAR WITH THIS EVENT. AREA WEBCAMS WEST OF LARAMIE SHOWING
DEGRADED DRIVING CONDITIONS NEAR ARLINGTON...HALLECK RIDGE AND ELK
MOUNTAIN WITH REDUCED VISIBILITIES AND SNOW COVER ROADS IN SOME
SPOTS. LOOKS LIKE BACK EDGE OF BAROCLINIC BAND NOW JUST NORTH OF
CRAIG COLORADO...MOVING TOWARDS THE NORTH. BELIEVE THE WINTER
WEATHER ADVISORY ISSUED THIS MORNING IS RIGHT ON TRACK AND WILL
CONTINUE IT THROUGH ITS DURATION THIS EVENING.
ATTENTION THEN TURNS TO SUNDAY AFTERNOON AND EVENING AS OUR NEXT
PACIFIC STORM SYSTEM PUSHES INTO IDAHO. 700MB WINDS RAPIDLY
INCREASE OUT WEST OVER ALBANY AND CARBON COUNTIES SUNDAY EVENING.
WINDS INCREASE FROM 40KTS AT 00Z TO 65KTS BY 12Z MONDAY MORNING.
WENT AHEAD AND ISSUED A HIGH WIND WATCH BEGINNING IN OUR WIND
PRONE AREAS STARTING AT 03Z TOMORROW NIGHT. BY 12Z MONDAY...DO
BELIEVE THIS WIND EVENT WILL BECOME MORE WIDESPREAD AS WE START
SEEING THESE 700MB...65KT WINDS SPREAD OVER THE AREA. LATEST CRAIG
TO CASPER 850 AND 700MB GRADIENTS INCREASE WELL ABOVE 60 MTRS BY
MONDAY MORNING AND CONTINUE INTO THE AFTERNOON HOURS. INCLUDED A
WATCH FOR THE LOWER ELEVATIONS...INCLUDING RAWLINS...LARAMIE AND
CHEYENNE BEGINNING AT 12Z MONDAY AND PERSISTING THROUGH THE
AFTERNOON HOURS.
ANOTHER AREA OF CONCERN WOULD BE THE SNOWY AND SIERRA MADRE RANGES
TOMORROW NIGHT INTO MONDAY NIGHT. LOOKING AT A CONTINUOUS FEED OF
UPSLOPING FLOW INTO THESE TWO ZONES TOMORROW NIGHT INTO TUESDAY
NIGHT. WITH 65KT WINDS ACROSS THESE AREAS...AND ADDITIONAL SNOW
ACCUMULATIONS UP TO 20 INCHES BY TUESDAY MORNING...DO BELIEVE WE
WILL NEED SOME TYPE OF WINTER HEADLINE UP THAT WAY TOMORROW NIGHT
INTO MONDAY NIGHT. WITH CURRENT WINTER ADVISORY ALREADY OUT FOR
THESE ZONES...WILL DEFER TO THE EVENING SHIFT TO MAKE THE CALL.
ELSEWHERE OUT WEST...LOOKING AT 1 TO 3 INCHES ACROSS THE LOWER
ELEVATIONS. AGAIN...WITH THE STRONG WINDS CREATING BLOWING
SNOW...WE ARE GOING TO PROBABLY NEED SOMETHING FOR THE LOWER
ELEVATIONS AS WELL THROUGH THE DAY MONDAY.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MAIN FORECAST
CONCERN CONTINUES TO BE THE STRONG COLD FRONT AND ASSOCIATED UPPER
LEVEL TROUGH PUSHING ACROSS THE AREA TUESDAY THROUGH WEDNESDAY.
MODELS ARE IN REASONABLE AGREEMENT...SHOWING THE COLD FRONT
STALLING ACROSS WYOMING/COLORADO AS THE BASE OF THE UPPER LEVEL
TROUGH MOVES EASTWARD ACROSS COLORADO/NEW MEXICO. WITH GOOD
FRONTOGENESIS AND A STRONG 150 KNOT JET PUSHING ACROSS THE
AREA...THERE IS A GOOD CHANCE OF WIDESPREAD ACCUMULATING SNOW
ACROSS MOST OF THE FORECAST AREA THROUGH WEDNESDAY. MODELS
INDICATE DECENT LOW TO MIDLEVEL LIFT AND SOME INSTABILITY ALONG
THE FRONT...SUPPORTING MODERATE SNOW AND PERHAPS HEAVY SNOWFALL IN
THE MOUNTAINS. THE MOUNTAINS WILL LIKELY DO WELL WITH THIS STORM
WITH HEAVY SNOW ACCUMULATIONS. INCREASED POP BETWEEN 50 TO 80
PERCENT...HIGHEST IN THE MOUNTAINS TUESDAY NIGHT THROUGH
WEDNESDAY. IF MODEL TRENDS CONTINUE...THERE IS CONCERN OVER THE
INTENSITY OF THE SNOW DUE TO THE VERY STRONG JET AND LLVL
INSTABILITY IN ADDITION TO UPSLOPE FLOW EAST OF THE LARAMIE RANGE.
WILL NEED TO MONITOR THIS SYSTEM CAREFULLY EVEN THOUGH MODELS ONLY
INDICATE BETWEEN 0.25 UP TO 0.50 INCHES OF QPF THROUGH WEDNESDAY.
IT WILL BE VERY COLD ACROSS THE FORECAST AREA REGARDLESS OF HOW
MUCH SNOW IS OBSERVED...WITH HIGHS IN THE TEENS AND 20S POSSIBLE
ON WEDNESDAY AND LOWS IN THE SINGLE DIGITS. HOWEVER...EVEN A LIGHT
SNOW PACK AT NIGHT UNDER CLEAR SKIES MAY RESULT IN TEMPERATURES 10
TO 20 DEGREES COLDER FOR EARLY MORNING LOWS.
MODELS THEN SHOW A RIDGE OF HIGH PRESSURE ALOFT MOVING INTO THE
AREA FROM THE WEST COAST WEDNESDAY NIGHT AND INTO THURSDAY. WINDS
ARE NOT EXPECTED TO BE MUCH OF AN ISSUE INITIALLY...MAINLY
EXPECT LIGHT WINDS THROUGH WEDNESDAY EVENING. HOWEVER...ONCE THE
SNOW ENDS MODELS SHOW WINDS QUICKLY DEVELOPING ACROSS THE AREA
LATE WEDNESDAY NIGHT AND EARLY THURSDAY. BLOWING SNOW THEN BECOMES
A CONCERN ALONG WITH VERY COLD WIND CHILLS. WESTERLY WINDS MAY
GUST AS HIGH AS 60 MPH IN THE WIND PRONE AREAS...SO WILL HAVE A
FEW POTENTIAL TRAVEL HAZARDS LATER NEXT WEEK. TEMPERATURES WILL
SLOWLY INCREASE AS THE RIDGE OF HIGH PRESSURE MOVES ACROSS THE
AREA...WITH HIGHS BACK INTO THE 30S AND 40S BY FRIDAY.
&&
.FIRE WEATHER...MINIMAL FIRE WEATHER CONCERNS ARE ANTICIPATED
THROUGH MIDWEEK AS COLD TEMPERATURES AND SNOW WILL AFFECT MUCH OF
THE DISTRICT. EXPECTING TO SEE A HIGH WIND EVENT BEGINNING IN OUR
WIND PRONE AREAS SUNDAY EVENING. THEN BECOMING MORE WIDESPREAD
ALONG AND WEST OF THE LARAMIE RANGE DURING THE DAY MONDAY. WIND
GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ACROSS A WIDESPREAD AREA.
WIDESPREAD ACCUMULATING SNOWS ARE POSSIBLE TUESDAY INTO WEDNESDAY
AS A STRONGER PACIFIC STORM SYSTEM TRACKS ACROSS THE AREA. AS FOR
THE SNOWY AND SIERRA MADRE RANGES...SNOW ACCUMULATIONS BETWEEN
TODAY THROUGH WEDNESDAY COULD END UP BEING A COUPLE FEET.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 PM SATURDAY FOR WYZ112-WYZ114.
HIGH WIND WATCH FROM 8 PM SUNDAY TO 5 PM MONDAY FOR WYZ106-
WYZ110-WYZ116-WYZ117.
HIGH WIND WATCH FROM 2 AM MONDAY TO 5 PM MONDAY FOR WYZ101-
WYZ104-WYZ105-WYZ107-WYZ109-WYZ115-WYZ118.
NE...NONE.
&&
AVIATION...HAHN
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM...TJTHazardous weather outlook, Dec 15, 7:59 PM MST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MST SAT DEC 15 2012 WYZ101>119-170300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 759 PM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT POCKETS OF LIGHT SNOW WILL CONTINUE ACROSS SOUTHEAST WYOMING OVERNIGHT. ANY SNOW ACCUMULATIONS AT LOWER ELEVATIONS WILL BE MINIMAL WITH LESS THAN ONE INCH EXPECTED. SNOWFALL WILL BE MORE PERSISTENT ACROSS THE SNOWY AND SIERRA MADRE RANGES OVERNIGHT...WHERE AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL DEVELOP OVER THE FAVORED WINDY CORRIDORS SUCH AS AROUND ARLINGTON AND BORDEAUX SUNDAY WITH 45 TO 55 MPH WIND GUSTS. WINDS WILL LIKELY INCREASE IN STRENGTH MONDAY AND BECOME MORE WIDESPREAD ACROSS SOUTHEAST WYOMING. THIS INCLUDES INTERSTATE 25 AND MUCH OF INTERSTATE 80 IN SOUTHEAST WYOMING. FREQUENT GUSTS OVER 60 MPH MAY OCCUR IN THE HIGH WIND CORRIDORS INCLUDING NEAR ARLINGTON...VEDAUWOO...AND BORDEAUX. A HIGH WIND WATCH HAS BEEN POSTED FOR MUCH OF SOUTHEAST WYOMING LATE SUNDAY EVENING THROUGH MONDAY. A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE PLAINS WEDNESDAY. THIS SYSTEM WILL BRING THE POTENTIAL FOR SEVERAL INCHES OF SNOW TO SOUTHEAST WYOMING. A STRONG COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE SINGLE DIGITS AND PRODUCING BELOW ZERO WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-170300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 759 PM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A PERIOD OF LIGHT SNOW IS POSSIBLE OVER MUCH OF THE NEBRASKA PANHANDLE TONIGHT. THE MAIN THREAT FOR SNOW ACCUMULATIONS WILL BE IN THE SOUTHERN NEBRASKA PANHANDLE NEAR INTERSTATE 80 WHERE 1 TO 2 INCHES IS POSSIBLE. LITTLE TO NO ACCUMULATION IS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE PLAINS WEDNESDAY. WITH THIS SYSTEM COMES THE POTENTIAL FOR SEVERAL INCHES OF SNOW OVER THE NEBRASKA PANHANDLE WEDNESDAY. A STRONG COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE SINGLE DIGITS AND PRODUCING WIND CHILLS NEAR ZERO DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 15, 8:57 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MST SAT DEC 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
12/15/2012 M5.0 INCH CARBON WY MESONET
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM SNOW 14 E DIXON 41.03N 107.27W
12/15/2012 M2.0 INCH CARBON WY MESONET
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM HEAVY SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
12/15/2012 M7.0 INCH CARBON WY MESONET
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.7
INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM HEAVY SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
12/15/2012 M8.0 INCH CARBON WY MESONET
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 12 TO 1.
0834 PM SNOW WEBBER SPRINGS 41.16N 106.93W
12/15/2012 M4.0 INCH CARBON WY MESONET
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM SNOW 28 E SAVERY 41.02N 106.91W
12/15/2012 M5.0 INCH CARBON WY MESONET
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
12/15/2012 E3.6 INCH CARBON WY MESONET
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
0834 PM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
12/15/2012 M2.0 INCH CARBON WY MESONET
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 10 TO 1.
0834 PM SNOW NORTH FRENCH CREEK 41.33N 106.38W
12/15/2012 M3.3 INCH CARBON WY MESONET
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 11 TO 1.
0834 PM SNOW 30 WNW LARAMIE 41.48N 106.12W
12/15/2012 M2.2 INCH CARBON WY MESONET
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 11 TO 1.
0834 PM SNOW 7 NW CENTENNIAL 41.37N 106.21W
12/15/2012 M1.0 INCH ALBANY WY MESONET
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 10 TO 1.
0834 PM SNOW 6 SW CENTENNIAL 41.24N 106.19W
12/15/2012 M2.0 INCH ALBANY WY MESONET
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 10 TO 1.
0834 PM HEAVY SNOW 35 S RAWLINS 41.28N 107.23W
12/15/2012 E7.0 INCH CARBON WY MESONET
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 5:15 AM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 36 hr |
| Dec 16, 5:25 AM MST | Winter Storm Warning | CYS | Albany, Carbon, Laramie | 3 days |
| Dec 16, 12:55 PM MST | Winter Weather Advisory | CYS | Albany, Converse, Platte | 16 hr |
Nearby
Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.